Aa
A
A
Close
Avatar universal
Buspar ... Im about to give up
So after not having any luck with SSRI's I was refered to a psychiatrist, who ended up prescribing me Buspar. I accepted the prescription reluctantly, because i have heard it has no effect whatsoever, and wont help at all. I havent even started taking it, because i heard it makes you feel light headed and dizzy, and i dont like side having side effects. My GP gave me a while ago a prescription for klonopin, which actually really helps my Anxiety ( GAD, Social Phobia) but she said only take when i really nead it, and i have no refills left. Im hoping she will give me a refill when im all out and wont just assume the buspar is working for me.

Has anyone had any luck at all with buspar?
And do you think ill be able to get my Klonopin refilled.
Im thinking of giving up with these doctors, because all they really wanna give me are SSRIs and other failed drugs.
Cancel
9 Answers
Page 1 of 1
366811 tn?1217426272
You said: "because i have heard it has no effect whatsoever..."

Then you said: "because i heard it makes you feel light headed and dizzy."

And, you go to a shrink -but think your GP is a better bet med-wise.

And, you've classified the entire population of SSRI's as "failed."

Do you WONDER why you worry?  You've got it all out -and it is all bad news. I'd worry, too.

I'm not poking you with a stick here -but look around you and you will see plenty of evidence and testimony that drugs do, in fact work. Not all of the time and not 100% to desired therapeutic value, but they work enough to be classified as safe and effective, and some people swear by them and say their lives have been chnaged for the better.

What you really, really need to understand is that it is your POINT OF VIEW that is the problem here -which is why you (wisely) seek help and why you are here.

Your first mission: forget about what you heard -and concentrate on what you experience for yourself. See what your shrink says about that.

And let us know, won't you?

Really, really, really: the very BEST to you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
165308 tn?1323190145
I take buspar in conjunction with Paxil.  The paxil worked for me, but at a difficult time in my life the anxiety was breaking through terribly.  My doctor gave me the buspar and it helped me almost immediately.  I wasn't waking up with the shakes and dry heaves like I was doing for quite a while.  I have heard that buspar works when in conjunction with an SSRI.  Which ones did you try?  Did you try any others?

I also have klonopin which I also take on an "as needed" basis which is maybe once a month.  However, from what I have read on these posts, it is definitely a medication that can be taken daily and for the long term.  It should be taken one in the morning and one at night so your body reaches a 'steady-state' where the medication is always helping.  If klonopin has helped you, I would bring it up to the doctor.

Remember, when choosing to go with medication you run the risk of terrible withdrawal when coming off.  You have to weigh the pros and cons for your situation.

Personally, I take the meds...many do without, but the positive of the meds for me definitely outweighed the negative.

Don't give up and keep on plugging away.  You will find what works for you.  I am proof that it can give you your life back.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I heard buspar was good for drug withdrawls from smoking, alcohol, and some drugs including anxiety, just wondering if anyone tried to get off of amitriptiline using buspar?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Well I have tried Buspar, and all it did was make me dizzy and feel weird. I don't take SSRI I took paxil once and felt like a zombie, so I tell the doctors SSRI's they make me angry which I notice amitriptiline does, I'm trying to wean off and I'm having a horrible time doing that. I'm getting withdrawl effects from decreasing my dosage. Anyone been on amitriptiline?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
600041 tn?1356163729
One thing you do need to talk to your psychiatrist about is how long a medicine takes to actually BECOME effective. I'm actually surprised at the prescribing of klonopin on an 'as needed' basis. It is a sedative, and helps with anxiety, but it usually takes about three days of usage, at either two or three dosings a day, in order to steady your body. Most antidepressants function the same way. Now, it could be very well that anti-depressants don't work for you. I have had one in almost each family, and found I reacted pretty horribly in side-effects and received none of the positive. BUT I could only say that definitively after several weeks of using them, depending on the medication. Your body will almost always react unusually to medicine when it is first introduced and it needs a few days to reach a state where it has reached an 'agreement' of sorts with the medication... or at least, before you can tell that you and your body are in complete disagreement with the medicine. Switching medicines around to find the right ones can be scary and frustrating, and I'm still in the midst of doing it right now. Still, there's no chance of finding the right one if you don't give it a proper shot.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I recently posed the question, "How effective is BuSpar in treating anxiety?" to two psychiatrists; each from a different very large university-based hospital.  Both stated "When used in conjunction with an antidepressant, BuSpar is apt to be effective in the treatment of anxiety."

Hope this helps answer your question.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was put on Buspar and I didn't like it.  I only lasted a week on it.  I got just about every side effect that you could. Brain Zaps, night sweats, dizzy all the time, shakey, metallic taste.....  I just don't like SSRI's for ME.  I don't do well on them - my body is so sensitive to meds.   I agree with you,  most p-docs love to give out SSRI's and don't like to give out the other stuff as much.  I heard that's where the money is -- SSRI's.
Benzo's are cheap.  I had to really do some talking with my p-doc.  I also see my GP and she is pretty good about giving me what I ask for. She knows I KNOW my body and I don't abuse drugs at all.  I'd rather be drug free.
I almost am right now.  I'm female and had a complete hysterectomy  back in 84 and a few years ago started having anxiety out of the blue along with panic attacks.  I'm now working with a doc on hormone balancing and my anxiety is SO much better!  Not 100% yet and I still have my valium for bad days.
I really had to talk my p-doc into prescribing the valium.  He wanted to put me on Lexapro.  I was just honest with him and said that that is NOT an option for me at this time and I won't take it.   He also precribed Phenergan for my upset stomach which I really don't like unless I take it at night ONLY.  It's VERY sedating.
I've tried klonopin and that did nothing for me,  I tried ativan and it built up too much in my system after a few days and I became a walking zombie.  Valium works for me and I don't need much.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
541196 tn?1293556536
I took buspar about 10 years ago for severe social anxiety.  It made me very dizzy and felt like I was taking LSD (acid), complete with tracers on things that moved.  I took it for awhile and the side effects went away... mostly... but then came back about 6 months later.  I was starting to feel better and weaned myself off it.  A few years later I found out there was a class action law suit against Buspar... I don't know why though.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Klonopin is terribly addictive. I Was on it for 7 years and got a terrible benzo habit along with many other things. Benzo withdrawal can cause seizures and be fatal. It also makes your anxiety worse when it wears off. I would not recommend taking it daily. Also when benzodiazepines(klonopin) were invented, they were only designed to be used as needed or if used daily no more than 4 weeks. Have you tried gabapentin for anxiety?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
649848 tn?1424570775
Blank
Barb135 If you're seein... Comment
2 hrs ago
1236893 tn?1408490528
Blank
406584 tn?1399591666
Blank
10356, and Jade59 commented on 10356's status
9 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
973741 tn?1342346373
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources